MAUDE Adverse Event Report: SYMMETRY SURGICAL INC SYMMETRY; OSTEOTOME

SYMMETRY SURGICAL INC SYMMETRY; OSTEOTOME
Catalog Number 46-3052
Medical Device Problem Codes Material Fragmentation (1261); Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer was unable to confirm a part number or provide a picture.However, a review of the customer's purchase history showed that only one osteotome part number has been purchased.This purchase occurred in november 2020.This part number has been used for the investigation and this report.The customer reported the osteotome chipped while levering a connector off of a rod.It was confirmed that this was a metal rod inside the patient.Levering the osteotome against the metal rod will cause damage to the osteotome as this is off-label use that is beyond the intended use for this device.This is an isolated event with (b)(4) sold of all lots.Based on the above information, no further actions are required.This can be seen as the final report.If additional information is obtained that is pertinent to the investigation or alleges additional patient involvement, a follow up report will be submitted.User facility report received uf report# (b)(4).
 
Event or Problem Description
The customer alleged that during the removal of posterior spinal hardware t9 to l1 a piece of the osteotome instrument broke off and fell into the patient.The surgeon stated that at one point a small piece of the straight osteotome chipped off in an attempt to lever the across connector off of the rod.The piece was removed from the surgical site after looking for it.However, an x-ray was performed and confirmed that there was 1mm size piece still remaining inside the patient.The surgeon determined that a second surgery was not needed to remove the 1mm piece.There was no additional harm to the patient.

Brand Name
SYMMETRY
Common Device Name
OSTEOTOME
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
Manufacturer (Section G)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key15279912
Report Number3007208013-2022-00032
Device Sequence Number20346116
Product Code HWM
UDI-Device Identifier00887482014011
UDI-Public00887482014011
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number46-3052
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Initial Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown